Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 20, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jun 10, 2014, 4:04 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Jun 10, 2014, 10:00 AM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2014, 4:04 AM PDT (11:04 UTC)
- In effect from
- Jun 10, 2014, 10:00 AM PDT
- Expired
- Jun 10, 2014, 11:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862 WWUS76 KPDT 101104 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 404 AM PDT TUE JUN 10 2014 ...VERY WINDY IN THE KITTITAS VALLEY AGAIN TODAY... .ANOTHER MOSTLY DRY PACIFIC SYSTEM WILL MOVE ACROSS THE REGION TODAY. THIS SYSTEM WILL RESULT IN WINDS BECOMING STRONG IN THE KITTITAS VALLEY. WAZ026-102200- /O.NEW.KPDT.WI.Y.0020.140610T1700Z-140611T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 404 AM PDT TUE JUN 10 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING. * TIMING: BREEZY WINDS WILL CONTINUE TO INCREASE THIS MORNING BECOMING STRONG AND GUSTY IN THE AFTERNOON AND EVENING. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE KITTITAS VALLEY. THE STRONGEST WINDS WILL OCCUR ACROSS THE NORTHERN HALF OF THE VALLEY. * IMPACTS: DRIVERS ALONG INTERSTATE 90 AND HIGHWAY 97 THROUGH THE KITTITAS VALLEY SHOULD BE PREPARED FOR STRONG WIND GUSTS. STRONG CROSSWINDS MAY CAUSE OTHER DRIVERS TO SUDDENLY SWERVE INTO OTHER LANES. UNSECURED OBJECTS MAY BE LIFTED BY THE WIND. MINOR TREE AND PROPERTY DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 10, 3:05 AM PDT, 59 minutes earlier.
Area forecast discussion, Jun 10, 3:05 AM PDT, 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
305 AM PDT TUE JUN 10 2014
CORRECTED TO INCLUDE THE FIRE WEATHER DISCUSSION.
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...ANOTHER WEAK PACIFIC
DISTURBANCE WILL SWING ACROSS THE PACIFIC NORTHWEST TODAY. THIS
DISTURBANCE IS LARGELY DRY WITH ONLY A SLIGHT CHANCE PRECIP ALONG
THE WASHINGTON CASCADE CREST THIS AFTERNOON AND EARLY EVENING. THE
MAIN CONCERN WILL AGAIN BE WINDS THROUGH THE CASCADE GAPS AND ACROSS
THE COLUMBIA BASIN. WINDS WILL BE AT LEAST AS STRONG AS YESTERDAY
AND COULD EVEN BE A BIT STRONGER. THUS WILL AGAIN ISSUE A WIND
ADVISORY FOR THE KITTITAS VALLEY WHERE WINDS WILL BE THE STRONGEST.
TEMPS WILL COOL 1 TO 4 DEGREES TODAY. AN UPPER RIDGE WILL BUILD OVER
THE REGION TONIGHT, AND BE OVERHEAD WEDNESDAY. THUS EXPECT FAIR AND
DRY CONDITIONS WITH LIGHTER WINDS. ALSO HIGH TEMPS WILL WARM A FEW
DEGREES WEDNESDAY AFTERNOON VERSUS TODAY. ANOTHER PACIFIC SYSTEM
WILL BEGIN TO APPROACH THE REGION WEDNESDAY NIGHT. CONDITIONS WILL
BE DRY WEDNESDAY NIGHT, BUT WINDS WILL BEGIN TO SLOWLY INCREASE
THROUGH THE CASCADE GAPS AND INTO PORTIONS OF THE BASIN OVERNIGHT.
90
.LONG TERM...THURSDAY THROUGH MONDAY NIGHT...A LOW PRESSURE SYSTEM
WITH ASSOCIATED COLD FRONT IS PROGGED TO COME ASHORE ON THURSDAY AND
MOVE ACROSS THE REGION THURSDAY NIGHT INTO FRIDAY NIGHT. AN
INCREASED PRESSURE GRADIENT AHEAD OF THE FRONT WILL CAUSE BREEZY TO
WINDY CONDITIONS ACROSS THE AREA ON THURSDAY BEFORE THE FRONTAL
SYSTEM ITSELF MOVES ACROSS FRIDAY. GIVEN THE DRY CONDITIONS PRIOR
TO THIS WEATHER SYSTEM...IT IS POSSIBLE THAT PATCHY BLOWING DUST MAY
OCCUR IN THE COLUMBIA BASIN BEFORE THE ATMOSPHERE MOISTENS UP ON
FRIDAY. ALSO...GIVEN THE MORE FAVORABLE SOLUTION BTWN THE GFS AND
ECMWF...HAVE UPPED POPS ON THURSDAY AND FRIDAY WHILE KEEPING MENTION
OF THUNDERSTORMS FOR NORTHEAST OREGON DUE TO MARGINAL INSTABILITY
DURING THE AFTERNOON. AS WE TRANSITION TO NORTHWEST FLOW ON THE
BACKSIDE OF THE SYSTEM SATURDAY...A BRIEF PAUSE IN PRECIPITATION MAY
OCCUR IN THE LOWER COLUMBIA BASIN BEFORE A REINFORCING SHORTWAVE
TROUGH MOVES ACROSS THE REGION ON SUNDAY FOLLOWED BY AN UPPER LEVEL
LOW ON MONDAY. THIS IS EXPECTED TO BRING ANOTHER ROUND OF
PRECIPITATION MAINLY TO THE HIGHER ELEVATIONS. HIGH TEMPERATURES
DURING THE FORECAST PERIOD ARE EXPECTED TO BE IN THE LOWER 70S TO
LOWER 80S ON THURSDAY BEFORE DROPPING INTO THE LOWER 60S TO LOWER
70S ON FRIDAY. HIGH TEMPERATURES WILL SLOWLY RECOVER INTO THE MID
60S TO UPPER 70S BY THE END OF THE FORECAST PERIOD. IN
ADDITION...BREEZY AFTERNOON WESTERLY WINDS ARE EXPECTED. BIEDA
&&
.AVIATION...12Z TAFS...VFR CONDITIONS ARE EXPECTED DURING THE TAF
PERIOD WITH PERIODS OF HIGH CLOUDS AOA 20K FT AGL DURING THE DAY.
BREEZY AFTERNOON WINDS BTWN 15 TO 25 KTS...WITH STRONGER GUST AT
KDLS...IS EXPECTED BEFORE DIMINISHING DURING THE OVERNIGHT HOURS.
BIEDA
&&
.FIRE WEATHER...THE MOSTLY DRY DISTURBANCE THAT WILL MOVE ACROSS THE
REGION TODAY WILL CAUSE ANOTHER PUSH OF MARINE AIR. THIS PUSH WILL
RESULT IN INCREASING WINDS LATE THIS MORNING INTO THE EVENING. THE
STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY WILL BE ACROSS THE
LOWER BASIN OF OREGON AND WASHINGTON. CONSEQUENTLY...ANY NEW FIRES
WILL EXPERIENCE RAPID SPREAD AND A RED FLAG WARNING CONTINUES FOR
THESE AREAS. IN CENTRAL OREGON...NEAR THE TWO BULLS FIRE...WARM...
DRY AND SMOKEY CONDITIONS CAN BE EXPECTED WITH NORTHWEST WINDS
INCREASING THIS AFTERNOON AND EVENING TO 10 TO 15 MPH WITH GUSTS UP
TO 20 MPH. 90
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 79 49 82 55 / 0 0 0 0
ALW 79 54 83 59 / 0 0 0 0
PSC 84 50 85 58 / 0 0 0 0
YKM 80 47 80 54 / 0 0 0 0
HRI 82 48 84 56 / 0 0 0 0
ELN 74 49 81 53 / 0 0 0 10
RDM 79 36 81 44 / 0 0 0 0
LGD 75 44 77 50 / 0 0 0 10
GCD 79 42 82 46 / 0 0 0 0
DLS 79 52 84 57 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING ORZ041-044-503-507-508-510.
WA...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING WAZ024-026>029-521.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/98/98Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.